Alert archive / Kentucky / Flash Flood Warnings in 2010

Flash Flood Warning 71, NWS Jackson, KY

November 30, 20109 counties in Kentucky

NWS Jackson, KY issued this flash flood warning at Nov 30, 2010, 1:43 PM EST for 9 counties in Kentucky. It was in force for 5 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 30, 2010, 1:43 PM EST (18:43 UTC)
Expired
Nov 30, 2010, 6:50 PM EST
In force
5 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Bell County, KY, Clay County, KY, Harlan County, KY, Knox County, KY, Laurel County, KY, Leslie County, KY, Letcher County, KY, Perry County, KY, Whitley County, KY

The radar

The Knoxville radar (KMRX), 71 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 30, 3:13 PM ESTFLOODMiddlesboro, KYMOST SECONDARY COUNTY ROADS ACROSS THE COUNTY NOW COVERED BY STANDING OR RUNNING WATER.
Nov 30, 3:25 PM ESTFLASH FLOOD2 Se Garrard, KYCOUNTY DISPATCH REPORTED THAT WATER WAS OVER THE ROAD IN SOME SECTION OF THE ROADWAY AND NEARLY RUNNING OVER A BRIDGE IN ANOTHER LOCATION ON CHOP BOTTOM ROAD.
Nov 30, 5:05 PM ESTFLASH FLOOD2 S Mozelle, KYWATER WAS REPORTED OVER US HIGHWAY 421 NEAR MILEMARKER 6 IN THE HELTON VICINITY. THE HIGHWAY DEPARTMENT WAS IN THE PROCESS OF CLOSING AT LEAST ONE LANE OF THE HIGHWAY.
Nov 30, 5:44 PM ESTHEAVY RAIN 1.56Barbourville, KYCOOP OBSERVER REPORTS 2.56 INCHES OF RAINFALL SINCE 7 A.M. 3.02 INCHES STORM TOTAL AS OF 445 P.M.
Nov 30, 5:44 PM ESTHEAVY RAIN 2.56Barbourville, KYCOOP OBSERVER REPORTS 2.56 INCHES OF RAINFALL SINCE 7 A.M. 3.02 INCHES STORM TOTAL AS OF 445 P.M.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 102 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.7 hours before the alert went out and 288 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2010-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2010-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -136 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
704 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
-136 m²/s²
0-3 km storm-relative helicity
-299 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

370 
WGUS53 KJKL 301843
FFWJKL
KYC013-051-095-121-125-131-133-193-235-010030-
/O.NEW.KJKL.FF.W.0071.101130T1843Z-101201T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
143 PM EST TUE NOV 30 2010

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BELL COUNTY IN SOUTHEAST KENTUCKY...
  EAST CENTRAL LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
  HARLAN COUNTY IN SOUTHEAST KENTUCKY...
  KNOX COUNTY IN SOUTHEAST KENTUCKY...
  LESLIE COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHEASTERN PERRY COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHEASTERN WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHERN CLAY COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHWESTERN LETCHER COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 730 PM EST

* AT 140 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
  AREA OF VERY HEAVY RAINFALL ACROSS THE WARNED AREA. ADDITIONAL 
  HEAVY RAINFALL WITH RATES AROUND A HALF OF AN INCH PER HOUR OR
  MORE WAS OVER TENNESSEE AND MOVING TOWARD THE REGION. SO FAR 
  THREE QUARTERS OF AN INCH TO LOCALLY TWO INCHES HAS FALLEN SINCE
  EARLIER THIS MORNING. ADDITIONAL RAINFALL OF AN INCH TO AND INCH
  AND A HALF IS POSSIBLE ACROSS THE WARNED AREA THROUGH 430 PM
  EST.

* RUNOFF FROM THIS EXCESSIVE RAINFALL SHOULD CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE
  BUT ARE NOT LIMITED TO...BARBOURVILLE...HARLAN...MANCHESTER...      
  MIDDLESBORO...PINEVILLE...ADD...AGES...ALVA...ARJAY...ARTEMUS...   
  ARTHUR...ASHER...ASHERS   FORK...AVIS...BAILEY CREEK...BAILEYS 
  SWITCH...BALKAN...BANKS...BARDO...BARNYARD...BAUGHMAN...           
  BAXTER...BENHAM...BENITO...BENTLEY STATION...BIG FORK... 
  BIG LAUREL...BIG ROCK...BIMBLE AND BINGHAMTOWN.

AT 128 PM EST...THE EMERGENCEY MANAGER IN BELL COUNTY REPORTED 
FLOODING OF SOME POOR DRIANAGE AREAS IN OR NEAR MIDDLESBORO AND IN A 
FEW OTHER LOCATIONS THROUGHOUT THE COUNTY. ADDITIONAL RAINFALL WILL 
PROLONG FLOODING IN THOSE AREAS AND LIKELY LEAD TO FLOODING IN NEW 
AREAS. URBAN STREET FLOODING IS POSSIBLE OVER THE NEXT COUPLE OF 
HOURS IN 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

&&

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3659 8411 3702 8393 3716 8403 3715 8307
      3708 8284 3686 8294 3685 8306 3674 8315
      3671 8336 3667 8342 3666 8354 3662 8367
      3658 8371

$$

PELTON
1 follow-up statement
727 
WGUS73 KJKL 302350
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
650 PM EST TUE NOV 30 2010

KYC013-051-095-121-125-131-133-193-235-010000-
/O.CAN.KJKL.FF.W.0071.000000T0000Z-101201T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PERRY KY-CLAY KY-LAUREL KY-LESLIE KY-LETCHER KY-KNOX KY-HARLAN KY-
WHITLEY KY-BELL KY-
650 PM EST TUE NOV 30 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR BELL...SOUTHEASTERN
WHITLEY...HARLAN...KNOX...SOUTHWESTERN LETCHER...LESLIE...EAST 
CENTRAL LAUREL...SOUTHERN CLAY AND SOUTHEASTERN PERRY COUNTIES HAS 
BEEN REPLACED BY ANOTHER FLASH FLOOD WARNING THAT IS IN EFFECT UNTIL 
1245 AM EST...

A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THESE LOCATIONS UNTIL 
1245 AM EST.

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3659 8411 3702 8393 3716 8403 3715 8307
      3708 8284 3686 8294 3685 8306 3674 8315
      3671 8336 3667 8342 3666 8354 3662 8367
      3658 8371

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Nov 30, 1:17 PM EST, 26 minutes earlier.

Area forecast discussion, Nov 30, 1:17 PM EST, 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
117 PM EST TUE NOV 30 2010

.SHORT TERM.../THE REST OF TODAY/...UPDATED

AN UPDATE WAS ISSUED EARLIER TO GET RID OF THE WIND ADVISORY ALONG THE
VA BORDER AND TREND THUNDER OUT OF THE FORECAST FROM WEST TO EAST.
OBSERVATIONS INDICATED SLACKENING WIND GUSTS IN THE HIGHER ELEVATIONS
AND MODEL FORECASTS INDICATE A RATHER STABLE ATMOSPHERE WITH A LOW
LEVEL INVERSION AT THIS POINT. ALONG AND BEHIND THE COLD FRONT...
LOWEST LEVEL LAPSE RATES MAY STEEPEN ENOUGH FOR A FEW GUSTS...BUT
LAPSE RATES ALOFT THAT COULD POSSIBLY SUPPORT SOME THUNDER ARE
SHIFTING EAST. A DOWNSLOPE COMPONENT TO THE FLOW HAS KEPT RAINFALL
AT A MIN IN MOST OF THE FLOOD WATCH AREA...WHILE RAINFALL NEAR THE
ESCARPMENT/DANIEL BOONE NF AREA HAS BEEN MUCH MORE HEAVY AND LED TO
SOME MINOR PROBLEMS AND A COUPLE OF ROAD CLOSURES. OTHERWISE...MODELS
PROG THE SFC COLD FRONT THAT IS NOW ENTERING THE CWA TO EXIT THE FAR
EASTERN PART OF THE CWA EARLY IN THE EVENING...SLOWED DOWN FOR A TIME
BY A WAVE MOVING NE ALONG IT. THE HEAVIEST RAINFALL OVER THE NEXT 6
HRS SHOULD BE IN THE VA BORDER COUNTIES AND IT COULD EXCEED AN INCH.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/TODAY THROUGH WEDNESDAY/

07Z SFC ANALYSIS SHOWS A DEEP AREA OF LOW PRESSURE MOVING THROUGH THE
UPPER MIDWEST TOWARD THE GREAT LAKES. A POTENT COLD FRONT STRETCHES
SOUTH OF THE LOW...RUNNING FROM CENTRAL WISCONSIN THROUGH WESTERN
KENTUCKY AND DOWN TO THE GULF COAST. A ROBUST AREA OF SHOWERS AND
OCCASIONAL THUNDERSTORMS EXIST FROM ALONG THIS FRONT AND WELL TO THE
EAST. THE CORE OF THE RAIN IN KENTUCKY IS STILL ESSENTIALLY WEST OF
THE CWA WITH JUST SCATTERED SHOWERS TRACKING THROUGH EAST KENTUCKY
ATTM. HOWEVER...THIS DYNAMIC LOW HAS AN IMPRESSIVE WIND FIELD ALOFT
AND AS A RESULT THE HIGHEST ELEVATIONS OF EAST KENTUCKY ARE SEEING
SUSTAINED WINDS UP NEAR 30 MPH WHILE GUSTS ARE PUSHING 50 MPH. THIS
HAS BEEN CONFIRMED OVER THE PAST FEW HOURS AT THE DORTON MESONET SITE
RESIDING AT 2700+ FEET THAT HAS SEEN SEVERAL GUSTS OVER 50 MPH. A
WIND ADVISORY IS IN EFFECT FOR OUR VIRGINIA BORDER COUNTIES FOR THIS
REASON AS WELL AS FOR A THREAT FOR MOUNTAIN WAVE INDUCED HIGH WIND
GUSTS. OTHERWISE...THICK CLOUDS COVER THE AREA AND THE WINDS ARE
KEEPING THINGS WELL MIXED SUPPORTING TEMPERATURES IN THE MID TO UPPER
50S. MEANWHILE...DEWPOINTS ARE HOLDING IN THE UPPER 40S AND LOWER
50S.

THE MODELS ARE IN GOOD AGREEMENT ALOFT WITH THE NEAR TERM DEEP TROUGH
SWEEPING THROUGH THE OHIO VALLEY BY WEDNESDAY MORNING. THEY ARE
SIMILAR IN DEPTH AND TIMING OF THE UPPER WAVE SO HAVE FOLLOWED A
BLENDED SOLUTION WITH HIGHEST EMPHASIS ON THE NAM12 FOR WEATHER
SPECIFICS. THE NAM12 SHOWS THE HIGHEST WINDS...70+ KTS...AT 850 MB
SWEEPING THROUGH THE AREA BY 15Z. THANKS TO A WIDE OPEN GULF AND AIR
STREAMING NORTHEAST OUT OF THIS SOURCE REGION...THIS WILL BE AN
UNSEASONABLY MOIST AIR MASS WITH PWATS EXCEEDING 1.25 INCHES DURING
THE BULK OF THE DAY...TUESDAY. THE EFFICIENT RAINS...COMBINED WITH
RELATIVELY LOW FFG VALUES IN THE HEADWATERS OF THE CUMBERLAND AND A
SLOWING OF FRONT ANTICIPATED DURING THE DAY TUESDAY...WILL MAKE FLASH
FLOODING...BUT PRIMARY LOCALIZED FLOODING OF THE URBAN AND SMALL
STREAM VARIETY...A CONCERN THROUGH THE DAY. CONSEQUENTLY...A FLOOD
WATCH IS IN EFFECT AND WILL BE MAINTAINED FOR OUR EASTERN TWO TIERS
OF COUNTIES.

SENSIBLE WEATHER WILL SEE A VERY ACTIVE 24 TO 36 HOUR PERIOD AS
MODERATE...TO OCCASIONALLY HEAVY...RAINS SPREAD EASTWARD DURING THE
DAY WITH BREEZY AND SOMEWHAT WARM CONDITIONS. THE FAR EAST WILL SEE
THE SUSTAINED RAINS ARRIVE THE LATEST IN THE DAY AND AS A RESULT THE
SOUTH WINDS AHEAD OF THE FRONT WILL BE ENOUGH TO PUMP TEMPERATURES
WELL UP INTO THE 60S. MEANWHILE...TO THE WEST THE RAINY CONDITIONS
WILL KEEP WILL KEEP READINGS IN THE MID TO UPPER 50S AT BEST. THERE
WILL ALSO BE A CHANCE FOR ELEVATED THUNDER CONDITIONALLY DURING THE
PASSAGE OF THE COLD FRONT AND SO THAT WILL BE CONTINUED IN THE
FORECAST AS WELL. HOWEVER...THE MAIN THREAT TODAY WILL BE LOCALIZED
FLOOD CONCERNS AS WELL AS A GUSTY WIND POTENTIAL AHEAD OF THE
FRONT...PRIMARILY EARLY IN THE DAY AND AT THE HIGHEST ELEVATIONS.

THE FRONT WILL SLIP EAST LATER TONIGHT WITH COLD AND DRIER AIR
RUSHING INTO THE CWA IN ITS WAKE. THE BULK OF THE PCPN WILL SHIFT
EAST WITH THE BOUNDARY AS WELL...BUT THERE APPEARS TO BE ENOUGH
MOISTURE LEFT BEHIND AS SEEN IN THE SOUNDINGS AND TIME HEIGHT CHARTS
FROM THE HIGHER RESOLUTION MODELS TO GENERATE A CHANCE OF SNOW
SHOWERS LATE TONIGHT INTO THE DAY WEDNESDAY. HOWEVER...A WARM GROUND
AND LIMITED MOISTURE SHOULD KEEP THE THREAT OF ANY ACCUMULATIONS...
ASIDE FROM GRASSY SURFACES...TO A MINIMUM. WITH THE CAA AND CLOUDS
AROUND ON WEDNESDAY HAVE CONTINUED TO UNDER CUT MOS TEMPERATURES FOR
HIGHS.

FOR TEMPERATURES...USED A BLEND OF THE INHERITED GRIDS AND THE ADJMET
WITH SOME TERRAIN ADJUSTMENTS TONIGHT...REVERSE OF OUR NORMAL RIDGE
TO VALLEY TEMPERATURE SPLIT THOUGH AT A MUCH SMALLER MAGNITUDE. AS
FOR POPS...ENDED UP SIMILAR TO THE MAV THROUGH THE PERIOD...RATHER
THAN THE...TOO DRY FOR TONIGHT AND WEDNESDAY...MET.

.LONG TERM.../WEDNESDAY NIGHT THROUGH MONDAY/

THE TROUGH BEING CARVED OUT OVER THE EASTERN U.S. DURING THE SHORT
TERM PERIOD WILL BE LOCKED IN PLACE THROUGH AT LEAST EARLY NEXT WEEK
BY STRONG NORTH ATLANTIC BLOCKING. FORECAST MODELS AGREE ON THIS
BASIC PREMISE...HOWEVER...INDIVIDUAL SHORTWAVES IN THE FAST
NORTHWEST FLOW ON THE BACK SIDE OF THIS TROUGH CONTINUE TO POSE
PROBLEMS AND LOWER FORECASTER CONFIDENCE.

THE FIRST WAVE PASSING THROUGH ON THURSDAY AND THURSDAY NIGHT WILL
CAUSE AN INCREASE IN CLOUDS BUT THE MODEL CONSENSUS IS FOR THIS TO
PASS BY DRY. HOWEVER...MOISTURE APPEARS DEEP ENOUGH TO MAINTAIN THE
20 POP AS INHERITED. THERMAL PROFILES SUPPORT EITHER RAIN OR SNOW.

AFTER A BRIEF LULL ON FRIDAY AND FRIDAY NIGHT...THE NEXT MORE ROBUST
SHORTWAVE WILL DIVE INTO THE OHIO AND TENNESSEE VALLEYS OVER THE
WEEKEND. THE 29/12Z ECMWF CONTINUES TO BE AGGRESSIVE WITH THIS
SYSTEM AND HAS BEEN FOR AT LEAST THE PAST 4 MODEL RUNS. WHILE THE
GFS IS STILL SLOWER AND MUCH WEAKER...THE 29/12Z GEM IS NOW ON BOARD
WITH A EURO-LIKE SCENARIO AND THE UKMET LOOKS SIMILAR AS WELL. WILL
THEREFORE NUDGE POPS UP A BIT SATURDAY AND SATURDAY NIGHT...WITH
RAIN CHANGING TO SNOW BY SUNDAY MORNING. STILL A LOT OF UNCERTAINTY
HERE BUT SOME LIGHT ACCUMULATIONS ARE POSSIBLE LATE SATURDAY NIGHT
INTO EARLY SUNDAY AS THIS SYSTEM SCOOTS OFF TO OUR EAST.

CONFIDENCE DECREASES FURTHER FOR SUNDAY NIGHT AND MONDAY WITH THE
EMERGENCE OF A POSSIBLE SOUTHWEST CONUS LOW FURTHER MUDDYING THE
WATERS. THE PATTERN LOOKS COLD THOUGH AS WE APPEAR TO FINALLY SEE
THE FRUITS OF THE NEAR TWO WEEKS OF OBSERVED -NAO/-AO. WILL KEEP
MONDAY WELL BELOW CLIMO WHILE OFFERING A SLIGHT CHANCE OF RAIN OR
SNOW. ADDITIONAL COLD AND UNSETTLED WEATHER THEN APPEARS LIKE A GOOD
BET DEEPER INTO NEXT WEEK.

&&

.AVIATION.../18Z TO 18Z/...UPDATED

A COLD FRONT IS ENTERING THE CWA AT THIS POINT...BUT RAIN IS EXPECTED
TO LINGER BEHIND THE FRONT AS A WAVE OF LOW PRESSURE MOVES ALONG IT.
THE BOUNDARY SHOULD EXIT THE EASTERN CWA BY 0Z...WITH PERIODS OF
MODERATE TO IN SOME CASES HEAVY RAIN THIS AFTERNOON. CIGS WILL
CONTINUE IN THE IFR TO MVFR RANGE THIS AFTERNOON...WITH SOME LIFR OR
LOWER IN HEAVIER PRECIPITATION BANDS AND ACROSS THE HIGHER
ELEVATIONS. FOLLOWING THE FRONTAL PASSAGE...EXPECT CIGS AND VIS TO
CONTINUE TO BE FAIRLY LOW...IN THE IFR RANGE...WITH STRATUS AND FOG
EVEN AS THE RAIN TAPERS. EVENTUALLY...LATER IN THE EVENING...THE VIS
WILL IMPROVE AS THE RAIN BECOMES MORE SCATTERED...BUT CIGS WILL
REMAIN LOW...LIKELY IN THE IFR RANGE WELL INTO THE NIGHT. COLD AIR
POURS INTO THE REGION BEHIND THE FRONT LATER TONIGHT...LIKELY
CHANGING THE RAIN TO SCATTERED SNOW SHOWERS FURTHER REDUCING
VISIBILITIES AT TIMES THROUGH AT LEAST 15Z. WINDS WILL GRADUALLY SHIFT
TO THE SOUTHWEST THIS AFTERNOON WITH THE FRONT GOING THROUGH AND
BECOME LESS GUSTY WITH SUSTAINED VALUES FROM 10 TO 15 KTS THROUGH
EVENING...DIMINISHING TO BETWEEN 5 AND 10 KTS AFTER MIDNIGHT.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH WEDNESDAY EVENING FOR KYZ085>088-110-113-
115>118-120.

&&

SHORT TERM...GREIF/JP
LONG TERM....ABE
AVIATION...JP
Hazardous weather outlook, Nov 30, 4:45 AM EST, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
445 AM EST TUE NOV 30 2010

KYZ044-050>052-058>060-068-069-079-080-083-084-104-106>109-111-112-
114-119-011245-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-ELLIOTT-MORGAN-JOHNSON-WOLFE-
MAGOFFIN-LEE-BREATHITT-OWSLEY-MARTIN-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...BEATTYVILLE...JACKSON...BOONEVILLE...INEZ
445 AM EST TUE NOV 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

WINDS COULD GUST AS HIGH AS 30 TO 35 MPH EARLY THIS MORNING...MAINLY
ON RIDGETOPS AND IN OPEN AREAS.

THUNDERSTORMS AND HEAVY RAINFALL ARE POSSIBLE DURING THE DAY.
RAINFALL FROM THROUGH THIS EVENING SHOULD AVERAGE BETWEEN AN INCH
AND A HALF TO TWO INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE
HEAVY RAIN COULD LEAD TO PONDING OF WATER ON ROADWAYS AND IN POOR
DRAINAGE AREAS.

SNOW SHOWERS WILL BE POSSIBLE LATE TONIGHT AND COULD AFFECT THE
MORNING COMMUTE ON WEDNESDAY. ACCUMULATIONS...IF ANY...SHOULD BE
LIGHT AND CONFINED TO GRASSY SURFACES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SNOW SHOWERS WILL BE POSSIBLE WEDNESDAY AND COULD AFFECT THE MORNING
COMMUTE ON WEDNESDAY. ACCUMULATIONS...IF ANY...SHOULD BE LIGHT AND
CONFINED TO GRASSY SURFACES.

THERE IS ALSO A SLIGHT CHANCE OF SNOW THURSDAY AND THURSDAY NIGHT...
AND AGAIN FROM LATE SATURDAY THROUGH SUNDAY. SNOW IS ALSO POSSIBLE
ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KYZ085-086-110-113-115>117-011245-
WHITLEY-KNOX-FLOYD-KNOTT-PERRY-CLAY-LESLIE-
INCLUDING THE CITIES OF...CORBIN...WILLIAMSBURG...BARBOURVILLE...
PRESTONSBURG...HINDMAN...HAZARD...MANCHESTER...HYDEN
445 AM EST TUE NOV 30 2010

...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

WIND GUSTS UP TO 35 MPH ARE POSSIBLE THIS MORNING.

THUNDERSTORMS AND HEAVY RAINFALL ARE POSSIBLE TODAY. RAINFALL SHOULD
AVERAGE BETWEEN AN INCH AND A HALF TO TWO INCHES...WITH LOCALLY
HIGHER AMOUNTS POSSIBLE. THE HEAVY RAIN COULD LEAD TO PONDING OF
WATER ON ROADWAYS AND IN POOR DRAINAGE AREAS AND ONCE THE WATER
COLLECTS INTO THE LARGER CREEKS AND RIVERS TONIGHT AND WEDNESDAY...
SIGNIFICANT RISES TO NEAR BANKFULL OR FLOOD STAGE COULD OCCUR...
ESPECIALLY IN PARTS OF THE CUMBERLAND RIVER BASIN.

SNOW SHOWERS WILL BE POSSIBLE LATE TONIGHT AND THEY COULD AFFECT THE
MORNING COMMUTE ON WEDNESDAY. ACCUMULATIONS...IF ANY...SHOULD BE LIGHT
AND CONFINED TO GRASSY SURFACES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE RAIN FALL FROM TODAY COULD CAUSE SIGNIFICANT RISES TO NEAR
BANKFULL OR FLOOD STAGE ON WEDNESDAY...ESPECIALLY IN PARTS OF THE
CUMBERLAND RIVER BASIN.

SNOW SHOWERS WILL BE POSSIBLE WEDNESDAY AND THEY COULD AFFECT THE
MORNING COMMUTE ON WEDNESDAY. ACCUMULATIONS...IF ANY...SHOULD BE
LIGHT AND CONFINED TO GRASSY SURFACES.

THERE IS ALSO A SLIGHT CHANCE OF SNOW THURSDAY AND THURSDAY NIGHT...
AND AGAIN FROM LATE SATURDAY THROUGH SUNDAY. SNOW IS ALSO POSSIBLE
ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO PASS ALONG ANY REPORTS OF EXCESSIVE
RAINFALL OR FLOODING.

KYZ087-088-118-120-011245-
BELL-HARLAN-LETCHER-PIKE-
INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...HARLAN...
WHITESBURG...PIKEVILLE
445 AM EST TUE NOV 30 2010

...WIND ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...
...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

WINDS WILL BECOME GUSTY AT TIMES EARLY THIS MORNING...WITH GUSTS UP
TO 50 MPH EXPECTED IN SOME LOCATIONS IMMEDIATELY DOWNWIND OF THE
BLACK...PINE AND CUMBERLAND MOUNTAIN RIDGES...ALONG THE VIRGINIA
BORDER.

THUNDERSTORMS ARE POSSIBLE TODAY ALONG WITH LOCALLY HEAVY RAINFALL.
RAINFALL SHOULD AVERAGE BETWEEN AN INCH AND A HALF TO TWO INCHES...
WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE HEAVY RAIN COULD LEAD TO
PONDING OF WATER ON ROADWAYS AND IN POOR DRAINAGE AREAS AND ONCE THE
WATER COLLECTS INTO THE LARGER CREEKS AND RIVERS TONIGHT AND
WEDNESDAY...SIGNIFICANT RISES TO NEAR BANKFULL OR FLOOD STAGE COULD
OCCUR...ESPECIALLY IN PARTS OF THE CUMBERLAND RIVER BASIN.

SNOW SHOWERS WILL BE POSSIBLE LATE TONIGHT AND THEY COULD AFFECT THE
MORNING COMMUTE ON WEDNESDAY. ACCUMULATIONS...IF ANY...SHOULD BE
LIGHT AND CONFINED TO GRASSY SURFACES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE RAINFALL FROM TODAY COULD CAUSE SIGNIFICANT RISES TO NEAR
BANKFULL OR FLOOD STAGE ON WEDNESDAY...ESPECIALLY IN PARTS OF THE
CUMBERLAND RIVER BASIN.

SNOW SHOWERS WILL BE POSSIBLE WEDNESDAY AND THEY COULD AFFECT THE
MORNING COMMUTE ON WEDNESDAY. ACCUMULATIONS...IF ANY...SHOULD BE
LIGHT AND CONFINED TO GRASSY SURFACES.

THERE IS ALSO A SLIGHT CHANCE OF SNOW THURSDAY AND THURSDAY NIGHT...
AND AGAIN FROM LATE SATURDAY THROUGH SUNDAY. SNOW IS ALSO POSSIBLE
ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO PASS ON ANY REPORTS OF HIGH WINDS THIS
MORNING AS WELL AS ANY REPORTS OF EXCESSIVE RAINS OR FLOODING.

JP/GREIF

In the hours before

Local storm report, Nov 30, 8:42 AM EST, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
842 AM EST TUE NOV 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     NON-TSTM WND GST 3 E DORTON              37.28N 82.52W
11/30/2010  M58.00 MPH       PIKE               KY   MESONET

            WIND GUST TO 58 MPH AT THE KY MESONET OBSERVING SITE
            LOCATED IN THE FLATWOODS AREA AT 2774 FT MSL.

&&

JP
Local storm report, Nov 30, 8:53 AM EST, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
853 AM EST TUE NOV 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     NON-TSTM WND DMG PHYLLIS                 37.44N 82.33W
11/30/2010                   PIKE               KY   DEPT OF HIGHWAYS

            TREES AND LIMBS DOWNED IN GRAPEVINE ON HWY 1499 AND IN
            BIG CREEK ON HWY 194.

&&

ABE
Local storm report, Nov 30, 11:55 AM EST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1155 AM EST TUE NOV 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     FLOOD            STEARNS                 36.69N 84.48W
11/30/2010                   MCCREARY           KY   DEPT OF HIGHWAYS

            OTTER CREEK ROAD AND DEVILS CREEK ROAD IN THE STEARNS
            AREA AND GORDON TAYLOR ROAD IN THE SAWYER AREA
            UNDERWATER.

&&

ABE
Local storm report, Nov 30, 12:04 PM EST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1204 PM EST TUE NOV 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     FLOOD            WILLIAMSBURG            36.74N 84.17W
11/30/2010                   WHITLEY            KY   DEPT OF HIGHWAYS

            TACKETT CREEK ROAD AND NEW ZION ROAD UNDERWATER.

&&

ABE

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 30, 9:50 AM ESTAreal Flood AdvisoryJKLBell, Clay, Estill, Jackson, Knox, Laurel and 7 more6 hr
Nov 30, 10:33 AM ESTAreal Flood WarningJKLKnox, Laurel, McCreary, Pulaski, Wayne, Whitley8 hr
Nov 30, 11:37 AM ESTAreal Flood AdvisoryJKLBath, Bell, Breathitt, Elliott, Estill, Floyd and 15 more6 hr
Nov 30, 4:13 PM ESTAreal Flood AdvisoryJKLBath, Breathitt, Clay, Elliott, Estill, Floyd and 18 more6 hr
Nov 30, 6:42 PM ESTFlash Flood WarningJKLBell, Clay, Harlan, Knox, Laurel, Leslie and 6 more4 hr

Nearby

Flash Flood Warnings in Kentucky, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.